|Sustiva side effects
Oct 26, 2003
I asked this a few months ago, but trying again.
I saw your article from the conference over the summer about the study on sustiva side effects. Do you think that the mental side effects we always hear about are exagerrated? When I started treatment I avoided sustiva because of some stories I heard from friends.
I may need to switch to sustiva in the future and would be interested to hear your opinion.
Thank you. Eric in LA.
| Response from Dr. Boyle
It is unfortunate that unfounded fears keep some patients from taking, or even trying, a medication they need. My experience, and the data from numerous studies, show that in most patients the side effects associated with Sustiva are mild to moderate in nature and relatively short-term, lasting from days to weeks. Before I get numerous messages form individuals reporting their particular bad experience with Sustiva, let me say that I agree that this is not true of absolutely everyone who takes Sustiva, and that a minority of patients certainly have more difficulty than others and some even need to discontinue Sustiva. However, all of the recent studies, and the experiences of most clinicians, indicate that most patients who take Sustiva actually tolerate it very well, especially if they work through the initial problems (which occur in about 50% of patients), and don't stop when the first problems occur, and if they get the support hey need from their doctor since there are some interventions and treatments that can help to decrease or mitigate the side effects.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flaky Skin After Touching Period Blood Worried I Have HIV
- Itchy Balls After Condom Broke Sign Of HIV AIDS
- Itchy Scrotum After Blowjob Sign Of HIV AIDS
- Jock Itch After Anal Sex Sign Of HIV AIDS
- Penis Discharge After Rubbing Vagina Worried I Have HIV
- Sore On Mouth After Licking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.